Georgia, 2017Heavy Rain in Georgia, June 11 to 12, 2017
June 11 to 12, 2017 · NWS JAX · 3 events in 3 counties and zones
23 inches) was across the local area and combined with diurnal instability and sea breeze forcing, very heavy waves of slow moving showers and thunderstorms producing daily rainfall amounts of 3-5 inches.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Near record moisture content (PWAT 2.23 inches) was across the local area and combined with diurnal instability and sea breeze forcing, very heavy waves of slow moving showers and thunderstorms producing daily rainfall amounts of 3-5 inches.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 11, 8:27 PM EST, 2 hours 33 minutes earlier.
Area forecast discussion, Jun 11, 8:27 PM EST, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
927 PM EDT Sun Jun 11 2017
...Locally Heavy Rainfall in Daily Thunderstorm Activity remains
the main threat this week...
.UPDATE...East coast sea breeze has pushed westward past the
western edges of the interior SE Georgia and Northeast Florida.
Some locally heavy rain fell across northeast Florida where some
pockets of 2-4" rain amount occurred.In the wake of the sea-
breeze, stratiform rain continues across most areas of North
Floria west of I-95. This stratiform light rain as also persists
across interior SE Georgia. Another batch of light rain is pushing
up from north central Florida. The areal coverage of
precipitation should wane during the late evening hours. Both the
HRRR amd NAM show coverage of shower activity increasing toward
daybreak over coastal Georgia waters advecting in particular
toward the mouth of the Altamaha River Basin with offshore
Atlantic activity increasing during the post midnight hours. South
of the Georgia waters across the NE Florida waters...short range
models show little additional convection overnight except some
isolated activity across the offshore Atlantic waters late.
For Monday...Model guidance supports repeat performance with greater
coverage of afternoon showers/t-storms west of I-95 corridor in
onshore flow pattern. Once again...greatest threat will be very
heavy downpours and strong wind gusts. Consensus guidance supports
high temps in mid to upr 80s.
&&
.AVIATION...Scattered to Broken deck of IFR low clouds expected at
times through 02z where there is stratiform rain occuring on axis
from Gainesville to Cecil Field. Otherwise, VFR conditions
expected for most terminals during the remaining nocturnal hours
with mid to high clouds persisting overnight. Saint Simons being
the exception during the late night-time hours leading up to
daybreak, where Atlantic showers and low clouds may advect into
coastal Georgia with some intermittent IFR conditions possible
between 10-14z. Deep moisture and light easterly low level flow
will tend to focus scattered convection toward the interior by mid
to late afternoon on Monday. There will be a short window in the
late morning to mid afternoon for coastal terminals to see
isolated to perhaps scattered SHRA/TSRA before they transition
inland. Some heavy downpours may bring IFR conditions to Cecil and
Gainseville in the afternoon as showers push inland.
&&
.MARINE...High pressure ridge remains just north of the region
with a weak pressure gradient over the waters. This will support
generally light winds and low seas through the upcoming week.
Rip Currents: Moderate risk in the onshore flow.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 72 87 71 89 / 20 60 10 50
SSI 76 83 75 84 / 20 30 20 30
JAX 73 86 71 87 / 20 40 20 40
SGJ 74 83 72 84 / 20 30 20 40
GNV 72 87 71 87 / 90 60 20 60
OCF 72 87 71 87 / 90 60 20 60
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
Cordero/Enyedi/Nelson
Hazardous weather outlook, Jun 11, 2:07 AM EST, 20 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Jacksonville FL
307 AM EDT Sun Jun 11 2017
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-121000-
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union-
Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion-
Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling-
Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn-
Echols-Clinch-Charlton-Inland Camden-Coastal Camden-
307 AM EDT Sun Jun 11 2017
...Locally Heavy Rainfall from Slow Moving Thunderstorms...
...Moderate Risk of Rip Currents...
This Hazardous Weather Outlook is for Northeast Florida,
Southeast Georgia and the Adjacent Coastal Waters.
.DAY ONE...Today and Tonight...
Scattered to Numerous afternoon and evening thunderstorms are
expected again today...with highest chances over inland areas.
Slow moving thunderstorms drifting from the south to north with
locally heavy rainfall will be the main threat with 2 to 3 inch
rainfall amounts in a brief time possible. Locally heavy rainfall
threat is highest along the I-75 corridor of inland Northeast
Florida. A few storms may become strong as well with gusty winds
and frequent lightning.
Onshore winds will keep an elevated threat for rip currents.
.DAYS TWO THROUGH SEVEN...Monday through Saturday...
Scattered to Numerous mainly afternoon and evening thunderstorms
are expected through the period. The main thunderstorm hazards
will be gusty winds, locally heavy rainfall and lightning.
Onshore winds will keep an elevated threat for rip currents.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
For additional information, visit the National Weather Service in
Jacksonville website on the internet at weather.gov/jax.
Heavy Rain, Appling
- When
- June 11, 11:00 PM EST to June 12, 2:00 PM EST
- Where
- Appling County, 0.91 mi SW of Baxley Muni Arpt
- Reported by
- Park/Forest Service
- Coordinates
- 31.710, -82.390
The RAWs station near Baxley reported a daily rainfall of 3.03 inches as of 3 pm local time.
Heavy Rain, Charlton
- When
- June 11, 11:00 PM EST to June 12, 3:00 PM EST
- Where
- Charlton County, 16.05 mi W of Racepond
- Reported by
- Park/Forest Service
- Coordinates
- 30.980, -82.400
The RAWs station in the NW Okefenokee Swamp measured a daily rainfall total of 2.83 inches as of 4 pm local time.
Heavy Rain, Pierce
- When
- June 11, 11:00 PM EST to June 12, 4:00 PM EST
- Where
- Pierce County, 6.01 mi NNW of Blackshear
- Reported by
- Other Federal Agency
- Coordinates
- 31.380, -82.290
The USGS rain gauge at the Alabaha River site recorded a daily rainfall total of 2.02 inches as of 5 pm local time.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Minnesota, June 11, 20174 injured · $1.5 million · EF1 · 93 events
- Hail and Damaging Winds in Wisconsin, June 11, 20171 death · $100,000 · 2 in hail · 30 events
- Hail and Damaging Winds in Wisconsin, June 11, 2017$83,000 · 70 kt wind · 23 events
- Flooding and Damaging Winds in Michigan, June 11 to 12, 2017$76,000 · 61 kt wind · 20 events
- Damaging Winds in Michigan, June 11, 2017$116,000 · 57 kt wind · 11 events
- High Wind in Utah, June 11 to 12, 20171 injured · $100,000 · 71 kt wind · 4 events
- Flash Flooding and Flooding in Wisconsin, June 11, 2017$21,000 · 70 kt wind · 38 events
- Hail and Damaging Winds in South Dakota, June 11, 2017$35,000 · 1.75 in hail · 15 events
- Hail and Damaging Winds in South Dakota, June 11, 20172.5 in hail · 21 events
- Flooding and Damaging Winds in Wisconsin, June 11, 2017$5,000 · 56 kt wind · 10 events
- Hail and Damaging Winds in Wisconsin, June 11, 2017$4,000 · 1.25 in hail · 9 events
- Flood and Heavy Rain in Florida, June 11 to 12, 2017$200 · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 706236, 706237, 706239.